MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline 5.00 mm x 16 mm embolization device would not open fully.The patient was undergoing surgery for treatment of an unruptured, saccular right interior carotid artery (ica) aneurysm.The landing zone artery was 3.43 mm distally and 4.41 mm proximally.It was noted the vessel tortuosity was severe.Dual antiplatelet treatment was administered.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used as indicated.Upon more than 50% deployment, the middle section of the device would not open in the middle of the bend in the anterior genu despite all "rescue" techniques applied.They tried to open more distally in straighter segment and "pull back" into distal landing zone.The device was recaptured and they tried to redeploy and wag at the ribboning with no success.The pipeline was resheathed more than 2 times.The device was resheathed and removed with the microcatheter and they switched to a 5x14 device.Radiographic imaging post procedure looked satisfactory.No patient symptoms or complications were associated with this event.Ancillary devices include: penumbra benchmark 6f sheath, apro 55ic 125cm guidecatheter, phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex shield braid was returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield outer carton.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the ends of pipeline flex shield braid appeared to be not fully opened due to damaged braid.The other end of the pipeline flex shield braid was found fully opened and damaged.In addition, the middle section of the braid was found to be fully opened and no damage.No other anomalies were observed.Testing/analysis: n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22284931
Report Number2029214-2025-01414
Device Sequence Number8921997
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public(01)00763000284701(17)260721(10)B599203
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2026
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberB599203
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/26/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale